2 Feb 2011
Try to empty your bowel and bladder just before using the mesalamine suppository or enema. It may be best to use this medicine at bedtime.
Remove the outer wrapper from the suppository before inserting it. Avoid handling the suppository too long or it will melt in your hands.
For best results from the suppository, lie down after inserting it and hold in the suppository for one to three hours. The suppository will melt quickly once inserted and you should feel little or no discomfort while holding it in. Avoid using the bathroom during this time.
Shake the rectal enema liquid well just before each use.
For best results from the enema, stay lying down for at least 30 minutes after using the enema to allow the liquid to distribute throughout your intestines. Try to hold in the enema all night if possible. Avoid using the bathroom during this time.
The rectal enema liquid may darken in color after it has been removed from the foil pouch. This should not affect the medicine. However, throw away any enema liquid that has turned dark brown.
5 Feb 2011
If you are taking the Canasa suppository, inserting it a finger length, and it should "melt" and stay in. For the enema, if you lay for the recommended 30 mins before moving, I found that it did not leak. I did make sure that what I was wearing was not "new" as some of the canasa products did stain. Definitely clearing your bowels before going to bed helps.
- Canasa Information for Consumers
- Canasa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Canasa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... off for a month, I did miss alot of doses and I am still bleeding usually one out of every 3 bowel movements. I did have a colonoscopy in Jan 09 ...
2 answers • 2 Jun 2010
THE DRUG I ASKED ABOUT RECTUM INJECTION IS TESTOSTERONE CYPIONATE 2 ML THANKS
2 answers • 29 Jan 2012
I have the same itching around the opening of my rectum as I do my Vagina, accompanied by small sharp pains.
1 answer • 5 Sep 2013
Do you have a program to help with aid for people who can't afford the drug?
1 answer • 28 Nov 2013
After using just over a week, it's a wide spread rash that itches bad.
1 answer • 12 May 2014